DH normally takes oxycodone for his pain (from fibromyalgia). He is only allowed enough medication to last a month at his appropriate dose (which we will be increasing next week).
When DH runs out of his normal painkillers we have two issues: unmitigated pain and opiate withdrawal symptoms.
The unmitigated pain causes him to become extremely depressed. I have rung his GP to get a script for an alternative pain killer (tramadol) which does not require authorisation from the government; of course, it also doesn't work as well as the oxycontin he normally has, but it's much better than anything else we can get until Tuesday when we see the GP.
The symptoms of oxycodone withdrawal are the same as for other opiate based painkillers and may include "anxiety, nausea, insomnia, muscle pain, fevers, and other flu like symptoms."
Well at the moment, as well as depression, he also has anxiety, nausea and flu like symptoms. Fortunately, these are manageable with the tramadol.
I hope the higher dose is more effective so he can stop running out before he is supposed to. And my depression / anxiety are now very manageable, so I think it's time I took the drugs back and dole them out to him. And keep track of how long each pack should be lasting. We'll get there!